Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 33, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at May 17, 2016, 3:36 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2016, 3:36 AM CDT (08:36 UTC)
- Expired
- May 17, 2016, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
836 WHUS74 KLIX 170836 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 336 AM CDT TUE MAY 17 2016 ...HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH EARLY THIS MORNING... .A LOW PRESSURE SYSTEM MOVING THROUGH THE GULF OF MEXICO HAS BROUGHT INCREASED SOUTHERLY WINDS OF 20 TO 25 KNOTS TO THE WATERS WEST OF THE MOUTH OF THE MISSISSIPPI RIVER OVER THE LAST COUPLE OF HOURS. THESE WINDS SHOULD PERSIST THROUGH DAYBREAK AND THEN GRADUALLY EASE THROUGH THE REMAINDER OF THE DAY AS THE LOW PULLS OUT OF THE AREA. GMZ550-552-570-572-171200- /O.NEW.KLIX.SC.Y.0033.160517T0836Z-160517T1200Z/ COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- 336 AM CDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. .WINDS...SOUTH AT 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. .SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 32
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at May 17, 12:16 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 17, 12:16 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1216 AM CDT TUE MAY 17 2016 .AVIATION... An area of moderate rain currently impacting KBTR should linger for the next couple of hours resulting in continued IFR visibilities around 2 to 3 miles. Around 12Z, some lower ceilings are expected to develop at all of the terminals. Ceilings should generally range around 1000 to 2000 feet resulting in MVFR restrictions through the remainder of the morning hours. Some lingering light rain will be in the area, and this could also push visibilities down to around 5 miles at times this morning. Any rain is expected to be clear of the area by 18Z. The ceilings should gradually improve to around 3000 to 4000 feet by 20 to 22Z and then continue to improve further after 00Z as some drier air advects in from the west. As a result...prevailing VFR conditions are forecast for all of the terminals by 00Z. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 80 66 82 66 / 40 20 50 30 BTR 81 68 83 68 / 40 20 50 20 ASD 81 69 84 69 / 60 20 50 20 MSY 81 72 83 72 / 60 20 50 20 GPT 79 70 83 71 / 60 30 50 20 PQL 80 69 84 69 / 60 30 50 20 && .LIX Watches/Warnings/Advisories... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, May 16, 9:51 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 951 PM CDT MON MAY 16 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-171500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 951 PM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED PUSH EAST ACROSS THE OUTLOOK AREA OVERNIGHT. SEVERE WEATHER THREAT WILL REMAIN LIMITED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES AND WEAK FRONTS MOVING INTO THE AREA WILL KEEP A RISK OF SHOWERS AND THUNDERSTORMS IN PLACE THROUGH FRIDAY. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS PORTIONS OF THE AREA ON WEDNESDAY. SEVERE WEATHER ACTIVITY IS EXPECTED TO BE FAIRLY ISOLATED, BUT IF A SEVERE THUNDERSTORM DEVELOPS STRONG DAMAGING WIND GUSTS ARE EXPECTED TO BE THE PRIMARY SEVERE WEATHER THREATS ON WEDNESDAY. HEAVY RAINFALL WILL ALSO BE POSSIBLE THIS WEEK...SOME AREAS MAY SEE AS MUCH AS THREE TO FOUR INCHES OF RAIN IN THE TUESDAY THROUGH FRIDAY TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 11:22 AM CDT | Special Marine Warning | LIX | 23 min | |
| May 17, 2:41 PM CDT | Special Marine Warning | LIX | 4 min | |
| May 17, 3:25 PM CDT | Special Marine Warning | LIX | 35 min | |
| May 17, 1:15 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 15 min |
| May 17, 1:17 PM CDT | Tornado Warning | LIX | Harrison | 28 min |
| May 17, 1:27 PM CDT | Tornado Warning | LIX | Harrison | 33 min |
| May 17, 1:45 PM CDT | Tornado Warning | LIX | Harrison | 30 min |
| May 17, 2:44 PM CDT | Tornado Warning | LIX | Harrison | 16 min |
| May 17, 2:57 PM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| May 17, 3:28 PM CDT | Special Weather Statement | LIX | Harrison | 32 min |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.